Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 4, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Mar 14, 2025, 1:38 AM CDT for Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma; 12 counties in Texas. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2025, 1:38 AM CDT (06:38 UTC)
- In effect from
- Mar 14, 2025, 10:00 AM CDT
- Expired
- Mar 14, 2025, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2611 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942 WWUS74 KSHV 140638 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 138 AM CDT Fri Mar 14 2025 ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-137-149-150000- /O.NEW.KSHV.WI.Y.0004.250314T1500Z-250315T0000Z/ Sevier-Howard-Little River-McCurtain-Red River-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Smith-Gregg-Cherokee- Including the cities of Rusk, Linden, Jacksonville, Gilmer, Mount Pleasant, Dierks, Idabel, Quitman, Pittsburg, Big Sandy, Texarkana, Bogata, Mount Vernon, Naples, Queen City, Mineola, Atlanta, Winnsboro, De Queen, Lone Star, Tyler, Hawkins, Mineral Springs, Nashville, Broken Bow, Daingerfield, Ashdown, Clarksville, Hughes Springs, Omaha, and Longview 138 AM CDT Fri Mar 14 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southwest Arkansas, southeast Oklahoma, and northeast Texas. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 13
1 follow-up statement
002 WWUS74 KSHV 142206 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 506 PM CDT Fri Mar 14 2025 ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-137-149-150000- /O.CON.KSHV.WI.Y.0004.000000T0000Z-250315T0000Z/ Sevier-Howard-Little River-McCurtain-Red River-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Smith-Gregg-Cherokee- Including the cities of Rusk, Clarksville, Queen City, Idabel, Omaha, Linden, Longview, Mount Pleasant, Big Sandy, Gilmer, Broken Bow, Naples, Dierks, Quitman, Mineola, Mount Vernon, Texarkana, Hawkins, Lone Star, Ashdown, Tyler, Nashville, Atlanta, Bogata, Hughes Springs, Winnsboro, Jacksonville, Pittsburg, De Queen, Mineral Springs, and Daingerfield 506 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph. * WHERE...Portions of southwest Arkansas, southeast Oklahoma, and northeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 9:48 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 13, 9:48 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 948 PM CDT Thu Mar 13 2025 ...New UPDATE... .UPDATE... Issued at 922 PM CDT Thu Mar 13 2025 As of 9:30 PM CDT, a robust upper-level cloud deck remains over the area ahead of substantial troughing entering the Intermountain West. After a day of record highs, temperatures currently remain in the lower 70s and with southerly winds picking up speed, minimums will not fall much further as a result (falling into the lower 60s). With weather and observed trends continuing as anticipated, forecast grid adjustments were not necessary at this time. /16/ && .SHORT TERM... (This evening through Friday Night) Issued at 246 PM CDT Thu Mar 13 2025 Officially, we have broken the record with 89 here at Shreveport Regional, which was first set back in 1918 circa WW1. We will see if we hit 90. Other readings vary from 79 in DeQueen and mostly low to mid 80s with lighter S/SW winds and only teen gusts being the reason along with the sun on dry soil. Dew points have scoured down a good bit over the last 24 hrs. The clouds do look to thicken tonight, but we should still see some stars in the usually darker sky of an eclipsed full moon. Lows in the morning mostly in the lower 60s and then highs tomorrow generally lower 80s, but lowering RH and gusty winds ahead of the big storm approaching. More on the elevated fire concern and potential blowing dust and or pollen below. Showers and thunderstorms will initiate right on the edge of the moisture over E TX and SE OK around lunchtime, intensifying as they progress eastward into the deeper moisture. So some needed rain is always welcomed when the soil dries out and especially the windy air. The line continues to evolve, but essentially progresses out of our area late day. /24/ && .LONG TERM... (Saturday through next Wednesday) Issued at 246 PM CDT Thu Mar 13 2025 Saturday will likely be semi-ongoing with convection to start the day, with convective activity firing again after midnight over E TX and much of the ArkLaTex with the SPC day 3 update drawn much farther west into our area cwa now. So while rain is welcomed, but other things related which are not may get busy early depending on sky and instability early in the day. All severe modes will be on the table with rich moisture and low level shear increasing along with steep lapse rates. Even the Slight risk now includes the western shore of Toledo Bend and much of the Parishes, up to El Dorado in Union County. The Enhanced risk is where the Slight was with a Moderate risk now over the boot heal of LaSalle. So a busy and perhaps bumpy day will eventually yet unfold. The core parent low climbing the trough deepens overnight while moving into the Great Lakes at 520dam with parallel SW flow overhead. The base of the H500 trough moves over our three states by sunset and on across the Mississippi. From their the next big synoptic trough is still on course for midweek with still lack luster pops. The Spring temps continue with most days way above average on only Sunday and Thursday in the norm. /24/ && .AVIATION... (00Z TAFS) Issued at 628 PM CDT Thu Mar 13 2025 For the 14/00Z TAFs, VFR conditions will continue for the remainder of the evening while a high cloud deck thickens and spreads east out of Texas airspace. Moisture will increase through the night, replacing the dry air which has dominated today, and descending ceilings look to manifest as daybreak approaches, reflected at area terminals by 14/12Z. This ceilings look to lift gradually through the morning hours with upper MVFR to lower VFR by midday. Guidance reflects the development of showers across our eastern zones into tomorrow afternoon, with possible impacts to KMLU. Southerly winds will remain fairly breezy through the night at speeds of 5 to 10 kts, increasing into the day tomorrow at sustained speeds of 10 to 20 kts with gusts of up to 30 kts possible. /26/ && .FIRE WEATHER... Issued at 343 PM CDT Thu Mar 13 2025 The dry line is expected to mix quickly east into East Texas and McCurtain County Oklahoma by late morning Friday, to near or just W of the TX/LA line into Southwest Arkansas by late afternoon. This will result in min RH's ranging from 20-35% near and west of the dry line across much of E TX/SE OK/adjacent sections of SW AR, with a tightening pressure gradient resulting in strong SW winds of 15-25 mph with gusts to 35 mph across these areas. Thus, elevated fire weather conditions are expected to develop from late morning through the afternoon over these areas, with a Fire Danger Statement issued for these areas. While some greenup has begun over this area, dormant grasses linger which will provide ample fuel for the ignition and potential spread of any wildfires given the expected low RH's and gusty SW winds. Farther E over Deep E TX/N LA/SCntrl AR, the fire weather threat will remain minimal given the higher RH's and slightly lower wind speeds. Good RH recovery is expected Friday night, with the winds decoupling, thus ending the enhanced fire danger. /15/ && .SPOTTER INFORMATION STATEMENT... Issued at 409 AM CDT Thu Mar 13 2025 Spotter activation is not expected at this time. && .PRELIMINARY POINT TEMPS/POPS... SHV 62 82 61 77 / 0 20 20 20 MLU 61 80 64 76 / 0 30 40 60 DEQ 56 81 49 72 / 0 20 10 20 TXK 61 83 58 76 / 0 20 10 20 ELD 56 80 59 76 / 0 30 30 30 TYR 63 84 57 75 / 0 0 10 0 GGG 60 83 57 76 / 0 10 20 10 LFK 62 83 60 77 / 0 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...16 LONG TERM....24 AVIATION...26
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:26 AM CDT | Red Flag Warning | SHV | Howard, Little River, Sevier | 18 hr |
Nearby
Wind Advisories in Texas, 2025Wind Advisories in Arkansas, 2025Wind Advisories in Oklahoma, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.